Alert archive / Alabama / Small Craft Advisories in 2024

Small Craft Advisory 9, NWS Mobile, AL

January 14, 2024

NWS Mobile, AL issued this small craft advisory at Jan 14, 2024, 3:10 PM CST. It took effect at Jan 16, 2024, 12:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2024, 3:10 PM CST (21:10 UTC)
In effect from
Jan 16, 2024, 12:00 AM CST
Expired
Jan 17, 2024, 6:00 AM CST
In force
30 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

443 
WHUS74 KMOB 142110
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
310 PM CST Sun Jan 14 2024

GMZ630>632-650-655-670-675-150515-
/O.NEW.KMOB.SC.Y.0009.240116T1200Z-240117T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
310 PM CST Sun Jan 14 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 7 AM CST
WEDNESDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 6 AM Tuesday to 7 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
592 
WHUS74 KMOB 150339
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
939 PM CST Sun Jan 14 2024

GMZ630>632-650-655-670-675-151200-
/O.CON.KMOB.SC.Y.0009.240116T1200Z-240117T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
939 PM CST Sun Jan 14 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
7 AM CST WEDNESDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 6 AM Tuesday to 7 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
113 
WHUS74 KMOB 151046
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
446 AM CST Mon Jan 15 2024

GMZ633-634-151900-
/O.EXB.KMOB.SC.Y.0009.240116T0600Z-240117T1300Z/
Perdido Bay-Pensacola Bay System-
446 AM CST Mon Jan 15 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST WEDNESDAY...

* WHAT...North winds around 20 kt with gusts up to 30 kt and seas
  1 to 2 ft expected.

* WHERE...Perdido Bay and Pensacola Bay System.

* WHEN...From midnight tonight to 7 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>632-650-655-670-675-151900-
/O.EXT.KMOB.SC.Y.0009.240116T0600Z-240117T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
446 AM CST Mon Jan 15 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
7 AM CST WEDNESDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 3
  to 6 ft expected. Occasionally gusts to gale force may be
  possible. 

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From midnight tonight to 7 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
264 
WHUS74 KMOB 151907
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
107 PM CST Mon Jan 15 2024

GMZ630>634-650-655-670-675-160300-
/O.CON.KMOB.SC.Y.0009.240116T0600Z-240117T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
107 PM CST Mon Jan 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 7 AM CST WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 4
  to 8 ft expected.

* WHERE...Portions of the coastal waters of Alabama and northwest
  Florida. 

* WHEN...From midnight tonight to 7 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
521 
WHUS74 KMOB 152054
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
254 PM CST Mon Jan 15 2024

GMZ630>634-650-655-670-675-160500-
/O.EXT.KMOB.SC.Y.0009.240116T0600Z-240117T1000Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
254 PM CST Mon Jan 15 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
4 AM CST WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 4
  to 8 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From midnight tonight to 4 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
508 
WHUS74 KMOB 152102
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
302 PM CST Mon Jan 15 2024

GMZ630>634-650-655-670-675-160500-
/O.EXT.KMOB.SC.Y.0009.240116T0600Z-240117T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
302 PM CST Mon Jan 15 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 4
  to 8 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From midnight tonight to 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
700 
WHUS74 KMOB 160315
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
915 PM CST Mon Jan 15 2024

GMZ630>634-650-655-670-675-161300-
/O.CON.KMOB.SC.Y.0009.240116T0600Z-240117T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
915 PM CST Mon Jan 15 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...North winds 20 to 30 kt and seas 4 to 7 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
097 
WHUS74 KMOB 161319
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
719 AM CST Tue Jan 16 2024

GMZ630>634-650-655-670-675-162200-
/O.CON.KMOB.SC.Y.0009.000000T0000Z-240117T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
719 AM CST Tue Jan 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...North winds 20 to 30 kt and seas 4 to 7 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
375 
WHUS74 KMOB 162136
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
336 PM CST Tue Jan 16 2024

GMZ633-162245-
/O.CAN.KMOB.SC.Y.0009.000000T0000Z-240117T1200Z/
Perdido Bay-
336 PM CST Tue Jan 16 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Sustained winds have lowered below 20 knots and will remain there
through tonight. Therefore, the Small Craft Advisory has been
cancelled. 

$$

GMZ630>632-634-650-655-670-675-170530-
/O.CON.KMOB.SC.Y.0009.000000T0000Z-240117T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
336 PM CST Tue Jan 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
543 
WHUS74 KMOB 170508
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1108 PM CST Tue Jan 16 2024

GMZ630>632-634-650-655-670-675-171200-
/O.CON.KMOB.SC.Y.0009.000000T0000Z-240117T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1108 PM CST Tue Jan 16 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...North winds 15 to 25 kt and seas 3 to 6 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 12:09 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 14, 12:09 PM CST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
1209 PM CST Sun Jan 14 2024

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1209 PM CST Sun Jan 14 2024

VFR conditions will continue through the forecast with light
easterly winds becoming northerly overnight. BB/03

&&

.NEAR TERM...
(Now through Monday)
Issued at 1209 PM CST Sun Jan 14 2024

A very large upper-level longwave trough cements itself across
the CONUS through the period, providing our local region with a
general zonal to west-southwesterly flow aloft. At the surface,
high pressure directly overhead this morning will slide eastward
into the western Atlantic by tonight. At the same time, a strong
arctic front advances southeastward on Sunday, briefly stalling
over northern Mississippi/Alabama Sunday night into Monday
morning. The front picks up in speed on Monday as it gets nudged
by an embedded shortwave which moves within the flow aloft. The
front will begin entering our northwestern-most zones at the tail
end of the near term and at the start of the long term, with rain
chances starting during the evening hours. Otherwise, cool and dry
conditions are anticipated through Monday afternoon for the
entire region thanks to PWATs remaining around 0.3 to 0.6 inches
and subsidence in place from the nearby high. Highs will top out
in the mid to upper 50s over the northern half of the CWA and the
low to mid 60s for the southern half. Lows Sunday night will range
from the upper 20s well inland to the low 40s along the immediate
coast. A low risk of rip currents is expected through Sunday
night, increasing to moderate on Monday. /96

SHORT AND LONG TERM...
(Monday night through Saturday)
Issued at 510 AM CST Sun Jan 14 2024

Residents across the north central Gulf Coast region should be
preparing for a potential light freezing rain event that is
looking increasingly likely to impact much of southeast MS and a
good portion of interior southwest AL (west of the I-65 corridor)
late Monday night into Tuesday morning as well as a blast of
arctic air that will bring dangerously cold temperatures to all of
our region Tuesday into Wednesday night.

A longwave trough will continue to amplify across the central part
of the nation early this week and a shortwave trough rounding the
base of this feature will result in a broad region of ascent over
our forecast area Monday night into Tuesday morning just as the
leading edge of the very cold airmass spills into our forecast
area. Confidence continues to increase that a light freezing rain
event will impact much of southeast MS and interior portions of
southwest AL late Monday night into early Tuesday morning. Surface
temperatures will likely fall below freezing by around midnight
Monday night over far northwestern portions of our region (Wayne
MS and Choctaw AL counties), with the sub-freezing temperatures
advancing to roughly along the I-65 corridor by early Tuesday
morning. Forecast soundings continue to show a warm nose in the
900-700 mb layer above the sub-freezing airmass near/at the
surface, which will support precipitation in the form of light
freezing rain with possibly a few ice/sleet pellets mixed in
across locations especially along and to the northwest of a
Wiggins, MS to Jackson, AL to Camden, AL line. Light ice
accumulations between .01" and .05" have generally been indicated
in the forecast over these areas late Monday night into Tuesday
morning and a Winter Weather Advisory may be issued later today
over these areas to highlight the potential for light icing of
bridges, overpasses, and roadways. A cold rain is otherwise
anticipated across the remainder of the forecast area.
Precipitation is forecast to end from west to east late Tuesday
morning into early Tuesday afternoon.

Area residents then need to brace for sharply colder temperatures
Tuesday and especially Tuesday night/Wednesday morning as strong
cold advection behind the advancing front also brings breezy
northerly winds up to 15-25 mph along with some higher gusts. High
temperatures on Tuesday are currently only forecast to range in
the mid 30s to near 40 degrees along and northwest of I-65 and in
the 40s to near 50 degrees across the remainder of the area.
Bitterly cold temperatures are then anticipated on Tuesday night
as the very cold ridge of high pressure settles over the Mid-
South. The latest forecast continues to advertise low temperatures
in the 12-20 degrees range over most areas away from the immediate
coast and even in the mid 20s along the immediate coast. The
breezy northerly winds will also result in dangerously cold wind
chill readings in the single digits all the way to the coast
Tuesday night. Wind chills could be as low as 0-5 degrees
northwest of I-65. Hard Freeze and Wind chill products will likely
be issued later today. The cold continues Wednesday and Wednesday
night with highs on Wednesday only forecast to range from around
40 to the mid 40s. Another very cold night is anticipated
Wednesday night with lows in the upper teens to lower 20s over
interior areas and in the mid 20s to mid 30s closer to the coast.
Winds will be lighter so wind chills should not be as brutal.

The next shortwave impulse rounding the base of the eastern U.S.
trough will bring another chance of precipitation to our region
Thursday night into Friday morning. Temperatures will modify and
look warm enough to support all rain with this next system.
Another reinforcing shot of very cold air arrives by Friday with
lows Friday night back down into the mid teens to lower 20s over
interior areas and in the mid 20s to near 30 degrees along the
coast. Wind chills may fall back into the single digits over
interior areas Friday night and in the teens over the rest of the
region. Highs on Saturday will be much below normal again in the
upper 30s to mid 40s across the region. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      36  64  33  40  19  44  27  60 /   0  10  50  40   0   0   0  20
Pensacola   43  65  38  45  23  44  31  60 /   0  10  40  40   0   0   0  10
Destin      46  65  43  51  26  47  36  61 /   0   0  40  50   0   0   0  10
Evergreen   32  63  33  40  17  43  21  58 /   0  10  40  30   0   0   0  10
Waynesboro  29  56  25  35  13  41  20  55 /   0  10  50  20   0   0   0  10
Camden      30  58  28  37  15  40  20  55 /   0   0  50  30   0   0   0  10
Crestview   33  66  38  45  20  45  23  59 /   0   0  40  50   0   0   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:23 PM CSTWinter Weather AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more42 hr

Nearby

Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.